MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff would not inflate.No patient involvement was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol b10010116, as a result of warning letter cms# 617147.No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.One sample was received in used conditions without original package.Sample was filled with 5 cubic centimeters (cc) of air according to procedure to see if there was any functional problem.When the sample was inflated with air, the cuff only inflated one side.According to the instruction for use (ifu) the pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the time the cuff inflated completely and symmetrically, based on analysis the complaint is not confirmed.Root cause of the reported issues could not be determined since the sample successfully passed functional test.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14242663
Report Number3012307300-2022-07108
Device Sequence Number4445390
Product Code JOH
UDI-Device Identifier15021312000726
UDI-Public15021312000726
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Model Number67SP040
Device Catalogue Number67SP040
Device Lot Number4125817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown